MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0256CSS10
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: (b)(4).The hypocoil subassembly lot: s221000476/ supplier lot: 091922 received from an external supplier was composed of materials that did not meet drawing specifications from p/n: 100131 for a portion of the entire subassembly lot.The (b)(4) units received from hypocoil subassembly lot: s221000476 were used to manufacture (b)(4) finished good lots from august 2023 to september 2023.To date, there has been a total of one (1) unit reported from hypocoil subassembly lot: s221000476 for a lack of visibility of the ro coil under fluoroscopic view; ncmr 1728 was issued to quarantine the 101 units available in-house implicated by said discrepancy.All of the 101 available in-house units were sampled and confirmed through non-destructive testing that the ro marker of the delivery pusher was in-fact present (visible) under fluoroscopic view.No reports of any patient harm have been reported following the use of the affected product.Based on the available post market surveillance data as well as the investigation detailed within the hhe, it can be concluded that this defect does not increase the current product risk profile according to the risk management document.
 
Event or Problem Description
On december 15, 2024, balt usa received complaint: (b)(4) (lot: f230800685) from (b)(6).It was reported, "during deployment of the coil in the aneurysm, the radiopaque marker of the detach zone could not be seen using angiography.After moving several times, it could not be seen and was removed." the returned unit was analyzed in-house and then sent to a sent for material analysis to an external materials characterization lab for further testing.On january 3, 2025, the analysis from the materials characterization lab was received which concluded the materials of the ro marker along the delivery pusher are consistent with a 300 series stainless steel.This data supports the material being the cause for the visibility issue described in complaint#: (b)(4) confirming the ro marker was not made with the intended wire material to be able to easily visualize the radiopaque section of the delivery pusher.For this reason, balt usa initiated hhe-031 on 03jan2025 for this issue to fully assess the impact of the supplier's hypocoil subassembly being manufactured using the unintended coil wire material.
 
Additional Manufacturer Narrative
Balt usa reference: (b)(4).The hypocoil subassembly lot s221000476/ supplier lot: 091922 received from an external supplier was composed of materials that did not meet drawing specifications from p/n: 100131 for a portion of the entire subassembly lot.The (b)(4) units received from hypocoil subassembly lot s221000476 were used to manufacture (b)(4) finished good lots from august 2023 to september 2023.To date, there has been a total of one (1) unit reported from hypocoil subassembly lot s221000476 for a lack of visibility of the ro coil under fluoroscopic view; ncmr 1728 was issued to quarantine the (b)(4) units available in-house implicated by said discrepancy.All of the 101 available in-house units were sampled and confirmed through non-destructuve testing that the ro marker of the delivery pusher was in-fact present (visible) under fluoroscopic view.The root cause of this defect was a failure in a supplier's line clearance process resulting in the use of the wrong component during the subassembly process.The component used was the same material used for the longer body coil that is part of the delivery system.Furthermore, there was no specific inspection requirement at the supplier or within balt usa's inspection requirement to verify for the correct component used after this subassembly process, only relative length and positioning of joints between these components.A new capa was not issued for hhe-031 since additional controls have since been established and verified as effective as part of previous corrective actions taken (see below): corrective action: incorporate visual inspection to verify that the visual presence of the platinum/tungsten ro marker: verification during subassembly processes: · mp-0221 rev c: prepare hypocoils for laser welding.· mp-0222 rev c: laser weld hypocoils.· mp-0257 rev e: laser weld hypocoil to hypotube.· wo-0106 rev g: hypocoil welding subassembly (work order).Post-subassembly verification: · mp-0137 rev i: insert lead wires into hypotube/bodycoil subassembly.Implemented action with reference: change order (co) 7015 released mp-0137 rev i, mp-0221 rev c, mp-0222 rev c, mp-0257 rev e and wo-0106 rev g on 18apr2024.Co 7490 released rmw-002 rev.N (risk management workbook - optima coil system) and rmw-014 rev.K (risk management workbook - prestige coil system) on 28aug2024.Effectiveness check evidence: the effectiveness of these visual controls statistically met the required 95% confidence/95% reliability level as completed through an attribute agreement analysis supported by the following documentation: · co 7297 released pr24- 048 rev.A (protocol, radiopaque coil visual inspection attribute agreement analysis) on 20jun2024.· co 7318 released tr24- 048 rev.A (report, radiopaque coil visual inspection attribute agreement analysis) on 23jul2024.Moreover, since balt usa has already in-sourced this subassembly in 2022, the outsourced vendors have been disqualified through co8209 from providing this component in the future.Given that the discrepancy identified in hhe-031 is identical to that in hhe-027, balt usa has decided to follow the regulatory action outlined in hhe-027 of a class iii recall.This new recall has been initiated under the reference 3014162263-050525-001-r.No reports of any patient harm have been reported following the use of the affected product.Based on the available post market surveillance data as well as the investigation detailed within the hhe, it can be concluded that this defect does not increase the current product risk profile according to the risk management document.
 
Event or Problem Description
On december 15, 2024, balt usa received complaint (b)(4) (lot f230800685) from (b)(6) hospital.It was reported, "during deployment of the coil in the aneurysm, the radiopaque marker of the detach zone could not be seen using angiography.After moving several times, it could not be seen and was removed." the returned unit was analyzed in-house and then sent to a sent for material analysis to an external materials characterization lab for further testing.On january 3, 2025, the analysis from the materials characterization lab was received which concluded the materials of the ro marker along the delivery pusher are consistent with a 300 series stainless steel.This data supports the material being the cause for the visibility issue described in complaint #(b)(4) confirming the ro marker was not made with the intended wire material to be able to easily visualize the radiopaque section of the delivery pusher.For this reason, balt usa initiated (b)(4) on 03jan2025 for this issue to fully assess the impact of the supplier's hypocoil subassembly being manufactured using the unintended coil wire material.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key21289088
Report Number3014162263-2025-00006
Device Sequence Number7909355
Product Code HCG
UDI-Device Identifier00818053025853
UDI-Public(01)00818053025853(11)230825(17)280825(10)F230800685
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0256CSS10
Device Lot NumberF230800685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown